Alert archive / North Carolina / Tornado Warnings in 2018

Tornado Warning 37, NWS Wilmington, NC

September 17, 2018Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this tornado warning at Sep 17, 2018, 3:14 AM EDT for Bladen County, Columbus County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2018, 3:14 AM EDT (07:14 UTC)
Expired
Sep 17, 2018, 3:45 AM EDT
In force
31 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Bladen County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 57 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 11:01 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WFUS52 KILM 170714
TORILM
NCC017-047-170745-
/O.NEW.KILM.TO.W.0037.180917T0714Z-180917T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
314 AM EDT MON SEP 17 2018

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  South central Bladen County in southeastern North Carolina...
  North central Columbus County in southeastern North Carolina...

* Until 345 AM EDT.
    
* At 314 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Elkton, or 7 miles northeast of Whiteville, moving
  north at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Elizabethtown, Elkton, Lisbon, Clarkton and Bladen County Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3438 7863 3440 7870 3464 7865 3457 7847
TIME...MOT...LOC 0714Z 202DEG 25KT 3443 7865 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
Ekster
3 follow-up statements
051 
WWUS52 KILM 170723
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
323 AM EDT MON SEP 17 2018

NCC047-170733-
/O.CAN.KILM.TO.W.0037.000000T0000Z-180917T0745Z/
Columbus NC-
323 AM EDT MON SEP 17 2018

...THE TORNADO WARNING FOR NORTH CENTRAL COLUMBUS COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM EDT for southeastern
North Carolina.

LAT...LON 3457 7849 3443 7859 3444 7860 3444 7861
      3445 7862 3446 7865 3445 7866 3446 7866
      3447 7867 3447 7868 3462 7863
TIME...MOT...LOC 0723Z 201DEG 25KT 3448 7863 

$$

NCC017-170745-
/O.CON.KILM.TO.W.0037.000000T0000Z-180917T0745Z/
Bladen NC-
323 AM EDT MON SEP 17 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR SOUTH
CENTRAL BLADEN COUNTY...
    
At 323 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Elkton, or 9 miles south of Elizabethtown, moving
north at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Elkton, Lisbon and Clarkton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3457 7849 3443 7859 3444 7860 3444 7861
      3445 7862 3446 7865 3445 7866 3446 7866
      3447 7867 3447 7868 3462 7863
TIME...MOT...LOC 0723Z 201DEG 25KT 3448 7863 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
297 
WWUS52 KILM 170731
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
331 AM EDT MON SEP 17 2018

NCC017-170745-
/O.CON.KILM.TO.W.0037.000000T0000Z-180917T0745Z/
Bladen NC-
331 AM EDT MON SEP 17 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR
SOUTHWESTERN BLADEN COUNTY...
    
At 331 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Elkton, or near Elizabethtown, moving northeast at
25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Bladen County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3450 7859 3451 7864 3461 7860 3459 7853
TIME...MOT...LOC 0731Z 202DEG 22KT 3453 7860 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
229 
WWUS52 KILM 170741
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
341 AM EDT MON SEP 17 2018

NCC017-170750-
/O.EXP.KILM.TO.W.0037.000000T0000Z-180917T0745Z/
Bladen NC-
341 AM EDT MON SEP 17 2018

...THE TORNADO WARNING FOR SOUTHWESTERN BLADEN COUNTY WILL EXPIRE AT
345 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 500 AM EDT for southeastern
North Carolina.

LAT...LON 3450 7859 3451 7864 3461 7860 3459 7853
TIME...MOT...LOC 0740Z 202DEG 25KT 3459 7857 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 17, 12:05 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 17, 12:05 AM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1205 AM EDT Mon Sep 17 2018

.SYNOPSIS...
Tropical Depression Florence will drift west across South
Carolina. This will continue to bring occasional bands of
heavy rainfall onshore into SE NC and NE SC and dangerous night
time flooding. A drying trend is expected to commence in the
upcoming week, but river flooding will continue.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 1115 PM Sunday...New Tornado Watch 381 issued for parts
of the area to account for rotation along the northward moving
bands tonight til 9z, may be dropped earlier depending on
trends.

As of 1028 PM Sunday...Rainbands apt to fill in offshore
overnight as diurnal instability increases over the waters,
leading to additional training of torrential rainfall into Horry
County northward, across Columbus and Bladen Counties between
3am and 8am. This evening, isolated tornadoes due to strong low-
level inflow and also during some cell mergers will remain a
threat. Even if the Tornado Watch is expired, isolated spin ups
cannot be ruled out overnight. River flooding remains a major
concern, and warnings are posted area-wide.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 3 PM Sunday...Remnants of Florence will move through the
OH Valley on Mon and across the Mid-Atlantic Mon night into Tue.
Light to moderate convection will linger over the region Mon as
left over moisture and instability lead to diurnal convection.
Convection is likely to shift offshore Mon night as the
nocturnal marine convection picks up. Temperatures Mon will be
near climo while lows run as much as 10 degrees above climo. The
remnant low will drag a trough into and across the area late
Tue and Tue night as the low moves from the Mid-Atlantic states
into New England. Isolated afternoon and evening convection will
again be a concern Tue, but coverage will be decreased by mid-
level dry air and late timing of weak forcing along the
aforementioned trough. Temperatures above climo on Tue and well
above climo Tue night.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 3 PM Sunday...Models are in good agreement that an upper
trough exiting the east coast will be pushing a cold front
trough the CWA by the start of this period, 12Z Wednesday. This
front will bring the first day of no appreciable rain chance
since Florence approached the area last Thursday. Although post
frontal air mass will not be too cold, a drop in highs and lows
by a couple degrees is probable. Just not having any rain
through the remainder of the week is the great news to be
talking about thanks to an upper level ridge tracking overhead
from west to east.

Moving into next weekend, forecast uncertainty becomes greater.
Although both the GFS and ECMWF generally show an upper ridge
centered in the Atlantic just offshore, the strength they depict is
different. While the ECMWF shows a strong ridge will keep the local
area dry thru Sunday, the GFS' solution shows a weaker ridge that
allows convection to move in from the west. Decided to go with a
blend of those models for POPS, which yields low end rain
chances

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 04Z...Several rain bands will continue to bring heavy
rain through a good portion of the overnight hours. KMYR and
KCRE, and KLBT are in line for the brunt of the rain later
tonight into early Monday. Gusts to 40 kt possible in strong
showers. As the remnants of Florence weaken and move away from
the CWA, conditions will improve by less wind and low clouds.

Extended Outlook...Gradual improvement east to west into
Monday, Isolated MVFR ceilings/vsbys ahead of cold front on
Tuesday, otherwise VFR conditions in extended period.

&&

.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 3 PM Sunday...Small Craft Advisory remains in effect
through Monday morning in wake of departing Tropical Depression
Florence. Seas continue to run 7 to 9 ft with onshore flow
running on the high end of the 20 to 25 kt range. Occasional
gusts in excess of 30 kt can be expected through the evening and
overnight. Conditions will gradually improve, although that is
relative.

SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 3 PM Sunday...Winds will remain generally south-southwest
through Tuesday evening between high pressure to the northeast,
and the remnants of Florence, which will be lifting across the
northeast CONUS and Mid-Atlantic as a frontal system. The front
is expected to push off the coast late Tuesday night, with a
wind shift to the northwest. Perhaps a weak, brief surge with
the front, but overall the gradient looks to remain modest.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 3 PM Sunday...High pressure will build across the Mid-
Atlantic and off the northeast CONUS through the period. Winds
will veer from north to southeast, generally 15 knots or less.

&&

.TIDES/COASTAL FLOODING...
As of 1030 PM Sunday...Significant coastal flooding is expected
along the lower portions of the Cape Fear River overnight.
River levels remain elevated as runoff from excessive, heavy
rainfall flows into rivers already swollen by lingering storm
surge from Florence. A coastal flood warning was needed for the
high tide early Monday morning.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch until 8 AM EDT Monday for SCZ017-023-024-032-
     033-039-054>056-058-059.
     High Rip Current Risk through late Monday night for SCZ054-056.
NC...Flash Flood Watch until 8 AM EDT Monday for NCZ087-096-099-
     105>110.
     High Rip Current Risk through late Monday night for NCZ106-108-
     110.
     Coastal Flood Warning until 7 AM EDT Monday for NCZ107.
MARINE...Small Craft Advisory until 8 AM EDT Monday for AMZ250-252-254-
     256.

&&

SYNOPSIS...8
NEAR TERM...CRM/8
SHORT TERM...III
LONG TERM...ME
AVIATION...8
TIDES/COASTAL FLOODING...III/8
Hazardous weather outlook, Sep 16, 11:11 PM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1111 PM EDT Sun Sep 16 2018

AMZ250-252-254-256-180315-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1111 PM EDT Sun Sep 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ105-SCZ017-023-024-032-033-039-055-180315-
Inland Pender-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-
1111 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-180315-
Coastal Brunswick-Coastal Horry-
1111 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...
...TORNADO WATCH 381 IN EFFECT UNTIL 5 AM EDT MONDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-109-SCZ058-059-180315-
Robeson-Bladen-Columbus-Inland Brunswick-Central Horry-
Northern Horry-
1111 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...
...TORNADO WATCH 381 IN EFFECT UNTIL 5 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-180315-
Inland New Hanover-
1111 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Warning.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ056-180315-
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
1111 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 16, 9:31 PM EDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Wilmington NC
931 PM EDT SUN SEP 16 2018

SCZ058-059-170230-
Northern Horry SC-Central Horry SC-
931 PM EDT SUN SEP 16 2018

...SPECIAL WEATHER STATEMENT FOR CENTRAL HORRY COUNTY UNTIL 1030 PM
EDT...

At 931 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hickory Grove, or near Conway, moving north at 30 mph.

Winds in excess of 50 mph will be possible with this storm.

Locations impacted include...
Conway, Horry, Loris, Hickory Grove, Homewood, Adrian, Bayboro,
Allsbrook, Green Sea and Loris Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 PM EDT for northeastern
South Carolina. A Tornado Watch also remains in effect until 1100 PM
EDT for northeastern South Carolina.

LAT...LON 3382 7911 3416 7920 3417 7920 3418 7919
      3418 7917 3420 7917 3422 7914 3423 7913
      3414 7889 3381 7890
TIME...MOT...LOC 0131Z 182DEG 24KT 3391 7901

DCH
Special weather statement, Sep 16, 9:49 PM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Wilmington NC
949 PM EDT SUN SEP 16 2018

NCZ105-170245-
Inland Pender NC-
949 PM EDT SUN SEP 16 2018

...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL PENDER COUNTY UNTIL
1045 PM EDT...

At 949 PM EDT, Doppler radar was tracking a strong thunderstorm over
White Stocking, or near Burgaw, moving north at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Maple Hill, White Stocking and Murray Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3451 7774 3452 7787 3472 7792 3471 7768
TIME...MOT...LOC 0149Z 167DEG 29KT 3458 7781
Special weather statement, Sep 17, 2:01 AM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wilmington NC
201 AM EDT MON SEP 17 2018

NCZ096-170700-
Bladen NC-
201 AM EDT MON SEP 17 2018

...SPECIAL WEATHER STATEMENT...

At 200 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lagoon, or 13 miles east of Elizabethtown, moving northeast at 25
mph.

Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is a certainty.

Locations impacted include...
Lagoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 500 AM EDT for southeastern
North Carolina.

LAT...LON 3475 7839 3473 7839 3472 7838 3470 7837
      3469 7835 3468 7835 3467 7832 3465 7832
      3464 7831 3463 7832 3460 7830 3458 7827
      3456 7825 3453 7827 3456 7848 3478 7843
TIME...MOT...LOC 0600Z 203DEG 21KT 3462 7838

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:23 PM EDTTornado WarningILMColumbus23 min
Sep 16, 9:24 PM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson8 hr
Sep 16, 9:49 PM EDTSpecial Weather StatementILMPender56 min
Sep 16, 9:56 PM EDTCoastal Flood WarningILMNew Hanover7 hr
Sep 16, 10:03 PM EDTTornado WarningILMPender7 min
Sep 16, 10:18 PM EDTTornado WarningILMColumbus42 min
Sep 16, 10:55 PM EDTSevere Thunderstorm WarningILMBladen, Columbus50 min
Sep 16, 11:45 PM EDTSevere Thunderstorm WarningILMBladen33 min
Sep 16, 11:59 PM EDTTornado WarningILMBladen18 min
Sep 17, 12:31 AM EDTFlash Flood WarningILMRobeson6 hr
Sep 17, 1:02 AM EDTTornado WarningILMColumbus28 min
Sep 17, 2:01 AM EDTSpecial Weather StatementILMBladen59 min
Sep 17, 2:39 AM EDTTornado WarningILMColumbus23 min
Sep 17, 5:29 AM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson5 hr
Sep 17, 10:25 AM EDTAreal Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson72 hr
Sep 17, 11:08 AM EDTCoastal Flood AdvisoryILMNew Hanover8 hr
Sep 17, 2:43 PM EDTFlash Flood WarningILMRobeson3 hr
Sep 17, 7:34 PM EDTSpecial Weather StatementILMScotland41 min

Nearby

Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.